Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 130, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 8:29 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 23, 2016, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Granville County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:30 PM EDT | TSTM WND DMG | 5 Sse Louisburg, NC | MULTIPLE TREES DOWN IN LOUISBURG AND BUNN. . |
| Jun 23, 8:40 PM EDT | TSTM WND DMG | 1 E Wake Forest, NC | TREE DOWN AT HERITAGE LAKE ROAD AND ROUTE 98. |
| Jun 23, 8:40 PM EDT | TSTM WND DMG | 1 E Wake Forest, NC | TREE DOWN AT HERITAGE LAKE ROAD AND ROUTE 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.6
The text
As transmitted.
073
WUUS52 KRAH 240029
SVRRAH
NCC069-077-127-183-240115-
/O.NEW.KRAH.SV.W.0130.160624T0029Z-160624T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 829 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FRANKLINTON... OR 7 MILES WEST OF LOUISBURG...MOVING SOUTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...WAKE FOREST...ZEBULON...
FRANKLINTON...DORTCHES...BAILEY...BUNN AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3610 7772 3584 7785 3584 7790 3573 7819
3573 7821 3582 7826 3577 7835 3598 7871
3601 7870 3603 7875 3606 7875 3608 7869
3618 7853 3616 7842 3619 7840
TIME...MOT...LOC 0029Z 297DEG 36KT 3608 7842
HAIL...1.25IN
WIND...60MPH
$$
222 follow-up statements
144
WWUS52 KRAH 240050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT THU JUN 23 2016
NCC077-183-240059-
/O.CAN.KRAH.SV.W.0130.000000T0000Z-160624T0115Z/
GRANVILLE NC-WAKE NC-
850 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE AND
NORTHEASTERN WAKE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
WAKE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 7785 3584 7790 3573 7819 3573 7821
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7838 3615 7821 3610 7772
TIME...MOT...LOC 0049Z 297DEG 20KT 3592 7814
$$
NCC069-127-240115-
/O.CON.KRAH.SV.W.0130.000000T0000Z-160624T0115Z/
FRANKLIN NC-NASH NC-
850 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL FRANKLIN AND NASH COUNTIES...
AT 849 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNN...OR 10
MILES WEST OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BAILEY...BUNN...RED OAK...
SHARPSBURG...SPRING HOPE...MIDDLESEX AND CASTALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 7785 3584 7790 3573 7819 3573 7821
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7838 3615 7821 3610 7772
TIME...MOT...LOC 0049Z 297DEG 20KT 3592 7814
HAIL...1.50IN
WIND...60MPH
$$
77553
WWUS52 KRAH 240101
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT THU JUN 23 2016
NCC069-240111-
/O.CAN.KRAH.SV.W.0130.000000T0000Z-160624T0115Z/
FRANKLIN NC-
901 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 7785 3584 7790 3573 7819 3573 7821
3581 7825 3605 7807 3608 7800 3612 7791
3610 7772
TIME...MOT...LOC 0101Z 288DEG 32KT 3587 7801
$$
NCC127-240115-
/O.CON.KRAH.SV.W.0130.000000T0000Z-160624T0115Z/
NASH NC-
901 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NASH COUNTY...
AT 901 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF NASHVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BAILEY...RED OAK...SHARPSBURG...
SPRING HOPE...MIDDLESEX...TAR RIVER RESERVOIR AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 7785 3584 7790 3573 7819 3573 7821
3581 7825 3605 7807 3608 7800 3612 7791
3610 7772
TIME...MOT...LOC 0101Z 288DEG 32KT 3587 7801
HAIL...1.00IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:27 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 23, 7:27 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 727 PM EDT THU JUN 23 2016 .SYNOPSIS... An active northwest flow aloft will prevail over the Carolinas and Mid-Atlantic through Friday night. Dry conditions will return later this weekend as an upper level ridge builds northeast along the Appalachians, however, a more active pattern will return early next week as the ridge weakens and NW flow aloft becomes established over the region again. && .NEAR TERM /THROUGH TONIGHT/... As of 100 PM Thursday... A 1009 mb surface low over the OH valley will weaken and track SE toward diffluent flow aloft along the Mid-Atlantic/Carolinas today as parent shortwave energy rapidly outpaces the surface low and tracks rapidly E/ENE across New England toward the Canadian Maritimes. An associated cold front, previously expected to progress southward into central NC tonight, has become increasingly difficult to locate this afternoon, having been washed out or masked by a train of MCS activity progressing E/ESE across the Virginias. Broken/overcast cloud cover and shower activity north of the hwy 64 corridor this morning through early afternoon are associate with the aforementioned MCS activity. As a result, expect a N-S gradient of high temps this afternoon, ranging from near ~80F near the VA border in the NE coastal plain to ~90F Triad/Raleigh, to mid/upper 90s near the SC border. Instability will also vary greatly across central NC, from strong ~3000 MLCAPE in the West/SW piedmont to Moderate/capped 1000 MLCAPE in the central and NE coastal plain. With time, expect strong destabilization, driven by rich low-level moisture advection beneath a modified elevated mixed layer, to spread from the W/SW Piedmont toward the Triangle and Coastal Plain late this aft/eve. The train of MCS activity currently tracking through the Virginias has altered airmass destabilization over central NC, and has likely altered/modified the cold front progressing south of the Mason-Dixon line this afternoon. Given that the forecast was complicated to begin with, confidence is very low with regard to the evolution/ coverage/location of convection this afternoon through tonight. Current thinking is that, *should activity develop*, it will most likely be in vicinity of a differential heating boundary in the NW Piedmont during the mid/late afternoon (peak heating). Initial development will rapidly become supercells (splitters most likely) given strong instability and 35-45 kt deep layer shear. Cyclonic (right) movers will exhibit a motion from ~300 degrees at ~20 kt, while anticyclonic (left) movers will exhibit a motion from ~260 degrees at 35 kt. As a result, such activity will tend to propagate E/SE toward the Sandhills, where upscale growth along outflow will likely ensue given steep low-level lapse rates and DCAPE values of 1000-1200 J/kg south of Hwy 64. If small amplitude disturbances /DPVA/ cross the region in NW flow aloft this evening/tonight, additional development could occur across the western Piedmont (or anywhere else in central NC). With the above in mind, a conditional potential for isolated severe thunderstorms will certainly be present, with a primary threat of large (quarter to golfball size) hail and damaging straight line winds. -Vincent && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 330 PM Thursday... Forecast confidence for Fri/Fri night has actually decreased over the past 24 hours. A train of MCSs propagating SE/ESE through the Virginias early this morning through the middle of this afternoon (i.e. currently) has significantly altered the mesoscale pattern (low-level height/wind fields) over the Mid-Atlantic, including washing out or completely masking the backdoor cold front previously expected to track southward through VA into northern portions of central NC late tonight. As a result, model guidance no longer indicates a cooler airmass advecting into the region from the north on Friday. Instead, guidance suggests that the 1010 mb sfc low currently in OH will transition SE into central VA/northern NC Friday afternoon as DPVA attendant shortwave energy progressing eastward through the Mid-Atlantic tracks in close vicinity to an 'effective' frontal zone, one which separates a cloudy/rain cooled airmass (assoc/w persistent convection/MCS remnants in VA) from a hot/unstable airmass assoc/w strong insolation to the south in NC. This low is expected to gradually transition to the NC coast Fri night as northerly flow develops across VA/DELMARVA (in response to surface pressure rises /subsidence/ over New England and the northern Mid-Atlantic), pushing the frontal zone S/SE through central NC Fri night. Guidance suggests thermodynamic conditions Fri afternoon will be similar to today, i.e. strong insolation, rich low-level moisture and a modified elevated mixed layer contributing to strong diurnal destabilization. Expect convection to develop during the mid/late afternoon as low-level convergences increases in vicinity of the sfc low and (later) along the S/SE advancing frontal zone Fri eve/night. Given effective bulk shear values supportive of supercells, expect a potential for isolated severe storms capable of producing large hail and damaging winds. -Vincent && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 400 PM Thursday... Little change in overall forecast rationale through the medium range. Ridging at the surface and aloft will build across the Middle Atlantic states this weekend, with associated cooler and mainly dry conditions. The exception will be on Sat, as the cold front forecast to cross central NC Fri night settles through the Coastal Plain, with an associated lingering chance of showers. Broken to overcast low clouds in NE low level flow are also likely to expand SWD throughout the CWFA during the morning-midday hours Sat, and probably linger into at least the first half of the afternoon east of I-95. Temperatures should accordingly remain at or below guidance values over the far NE Piedmont and Coastal Plain, with highs ranging from near 90 SW to around 80 or so NE. Low clouds will be shunted progressively further SWWD through early Sunday, with subsequent mostly sunny and warmer conditions, and highs in the middle 80s to lower 90s, on Sunday. A mid to upper-level trough is forecast to become re-established over the ERN U.S early to mid next week, with an associated wavy frontal zone at the surface --and associated above average chances of showers and storms-- expected to waver across the Middle Atlantic states. Any relatively lower probability of convection will likely be late Tue night-Wed, when the models indicate the frontal zone is most likely to drift south of central NC, albeit only briefly. && .AVIATION /00Z Friday through Wednesday/... As of 727 PM Thursday... 24-Hour TAF period: Additional showers and thunderstorms are still expected this evening into tonight at all terminals. The best overall potential for convection (and perhaps an isolated severe storm) will occur at RDU/RWI terminals between 00Z and 03Z tonight and at KINT/KGSO/KFAY between 03Z and 06Z. Otherwise, expect VFR conditions to prevail through the remainder of the TAF period. -KC Looking ahead: Sub-VFR conditions associated with showers/storms will remain possible Fri/Fri night. Drier /VFR/ conditions will prevail over the weekend as an upper level ridge builds over the Appalachians. A more active pattern of NW flow aloft will return early next week. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...26 AVIATION...KC/VINCENT
Hazardous weather outlook, Jun 23, 3:55 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT THU JUN 23 2016 NCZ007>011-021>028-038>043-075>078-088-089-242000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 355 PM EDT THU JUN 23 2016 ...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING FOR SEVERE THUNDERSTORM WATCH 291. NCZ073-074-083>086-242000- STANLY-MONTGOMERY-ANSON-RICHMOND-SCOTLAND-HOKE- 355 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 7:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 3 NNW BETHEL HILL 36.54N 78.90W
06/23/2016 E2.50 INCH PERSON NC PUBLIC
REPORT ON U.S. ROUTE 501 JUST SOUTH OF VA
STATE LINE. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 23, 8:07 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 W MIDDLEBURG 36.40N 78.34W
06/23/2016 VANCE NC 911 CALL CENTER
TREE DOWN ON I-85 NEAR EXIT 220. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 23, 8:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 WNW BYNUM 35.80N 79.21W
06/23/2016 E1.00 INCH CHATHAM NC PUBLIC
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 23, 8:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL AFTON 36.33N 78.22W
06/23/2016 E1.50 INCH WARREN NC PUBLIC
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jun 23, 8:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 SE WARRENTON 36.35N 78.09W
06/23/2016 U1.00 INCH WARREN NC PUBLIC
.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jun 23, 8:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT THU JUN 23 2016
NCZ024-025-240115-
DURHAM NC-ORANGE NC-
829 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN DURHAM
AND CENTRAL ORANGE COUNTIES UNTIL 915 PM EDT...
AT 829 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLSBOROUGH...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...BETHESDA...SCHLEY...
ENO RIVER STATE PARK...GORMAN...EFLAND AND PARKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3611 7881 3609 7881 3608 7880 3587 7884
3596 7926 3615 7925 3617 7904
TIME...MOT...LOC 0029Z 270DEG 19KT 3607 7918
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:28 PM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Jun 23, 8:29 PM EDT | Special Weather Statement | RAH | Durham, Orange | 46 min |
| Jun 23, 8:59 PM EDT | Special Weather Statement | RAH | Wilson | 46 min |
| Jun 23, 9:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 57 min |
| Jun 23, 9:26 PM EDT | Special Weather Statement | RAH | Durham, Wake | 64 min |
| Jun 23, 9:38 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Johnston, Wake | 22 min |
| Jun 23, 9:53 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Sampson, Scotland and 1 more | 67 min |
| Jun 23, 9:57 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Jun 23, 10:08 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Wake | 2 hr |
| Jun 23, 10:27 PM EDT | Special Weather Statement | RAH | Lee | 63 min |
| Jun 23, 10:47 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Orange | 73 min |
| Jun 23, 11:31 PM EDT | Special Weather Statement | RAH | Durham, Franklin | 59 min |
| Jun 23, 11:37 PM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Jun 24, 2:58 PM EDT | Special Weather Statement | RAH | Scotland | 47 min |
| Jun 24, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 29 min |
| Jun 24, 6:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Jun 24, 7:12 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.